MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): the axium device was returned for analysis within a shipping box, inside of a sealed plastic pouch, inside of an opened axium outer carton, an opened axium inner pouch, and within an introducer sheath.The echelon-14 was returned for assessment.Visual inspection/damage location details: the introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.The pushwire was found to be bent at ~22.3m from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~92.8cm and bent at ~36.4cm from the distal end.The axium implant coil was found to be stretched, damaged and broken within the introducer sheath.The distal tip (ball) was not returned.No other anomalies were observed.Testing/analysis (including sem reports): during testing, the axium implant coil was unable to advance outside of the introducer sheath.Due to the damaged condition of the axium implant coil no further resistance testing was performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter hub¿ was unable to be confirmed; however, this event could not be ruled out.The damaged found with the axium device was consistent with ¿advancement against resistance¿.The report notes that ¿it was reported there was catheter resistance at the hub.¿.Advancing/retracting the axium device against resistance, can lead to possible pushwire (bends) and implant coil damage (stretching/breaks).A few possible causes of ¿coil resistance /stuck in catheter¿ are but not limited to damage or kink to pushwire, and user does not maintain continuous flush; however, the root cause could not be determined.The echelon-14 microcatheter was returned damaged; however, no resistance was able to be reproduced during testing.Based on the device analysis and the reported information, the customer¿s report of ¿coil kink/damage¿ was able to be confirmed.A possible cause of the ¿coil kink/damage¿ could be due to advancing/retracting the implant coil against the reported resistance within the catheter hub.Another possible causes of ¿coil kink/damage¿ is but not limited to patient vessel tortuosity; however, the root cause was unable to be determined.No patient vessel tortuosity or blood flow was reported.The catheter was flushed as indicated in the ifu.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be push into the echelon catheter.The doctor changed another echelon and deployed the other coil successfully.It was reported there was catheter resistance at the hub.The tip of the sheath was seated securely in the hub.It was reported there was catheter and coil damage observed.The catheter was flushed as indicated in the ifu.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.The patient was undergoing treatment for a brain aneurysm.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23625700
Report Number9617601-2025-02937
Device Sequence Number13029746
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public(01)00847536037632(17)270928(10)229753200
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number229753200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date11/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale